Note on distribution-free estimation of maximum linear separation of two multivariate distributions

Albert Vexler, Aiyi Liu, Enrique F. Schisterman, Chengqing Wu

Research output: Contribution to journalArticlepeer-review

Abstract

We consider the linear separation of two continuous multivariate distributions. Under mild conditions, the optimal linear separation exists uniquely. A kernel-smoothed approach is proposed to estimate the optimal linear combination and the corresponding separation measure. The proposed method yields consistent estimators allowing the construction of confidence intervals.

Original languageEnglish (US)
Pages (from-to)145-158
Number of pages14
JournalJournal of Nonparametric Statistics
Volume18
Issue number2
DOIs
StatePublished - Feb 1 2006
Externally publishedYes

Keywords

  • Kernel estimation
  • Linear combination
  • Measure of separation
  • Non-parametric Behrens-Fisher problem
  • Receiver operating characteristic curves
  • Stress-strength problem

ASJC Scopus subject areas

  • Mathematics(all)
  • Statistics and Probability

Fingerprint Dive into the research topics of 'Note on distribution-free estimation of maximum linear separation of two multivariate distributions'. Together they form a unique fingerprint.

Cite this